Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 167, NWS New Orleans, LA

June 19, 2021Hancock County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 19, 2021, 2:56 AM CDT for Hancock County, Mississippi. It took effect at Jun 19, 2021, 5:23 AM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 2:56 AM CDT (07:56 UTC)
In effect from
Jun 19, 2021, 5:23 AM CDT
Expired
Jun 20, 2021, 7:31 PM CDT
In force
38 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, MS

The river

Written for the forecast point Jourdan River at Kiln (KLNM6). The gauge peaked at 6.91 ft at Jun 19, 2021, 5:00 AM CDT.

actionminormoderate0506/1906/2006/2106/22
Action stage
5 ft
Minor stage
6 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

481 
WGUS44 KLIX 190756
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
256 AM CDT Sat Jun 19 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Jourdan River Near Kiln/Bay St. Louis affecting Hancock County.

For the Jourdan River...including Kiln/Bay St. Louis...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC045-200200-
/O.NEW.KLIX.FL.W.0167.210619T1023Z-210620T1824Z/
/KLNM6.1.ER.210619T1023Z.210620T0000Z.210620T1224Z.NO/
256 AM CDT Sat Jun 19 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Jourdan River Near Kiln/Bay St. Louis.
* Until early tomorrow afternoon.
* At 2:30 AM CDT Saturday the stage was 5.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage early this 
  morning and then continue rising to a crest of 7.0 feet this 
  evening. The river is expected to fall below flood stage by 
  tomorrow morning.
* Impact...At 6.0 feet, Water will cover most of the River Dock 
  Resturant property and residential property on the south bank.


&&

LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939

$$

PG
5 follow-up statements
050 
WGUS84 KLIX 191332
FLSLIX

Flood Statement
National Weather Service New Orleans LA
832 AM CDT Sat Jun 19 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Jourdan River Near Kiln/Bay St. Louis affecting Hancock County.

For the Jourdan River...including Kiln/Bay St. Louis...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC045-200000-
/O.EXT.KLIX.FL.W.0167.000000T0000Z-210620T0000Z/
/KLNM6.1.ER.210619T0754Z.210619T0945Z.210619T1800Z.NO/
832 AM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Jourdan River Near Kiln/Bay St. Louis.
* Until this evening.
* At 7:30 AM CDT Saturday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is cresting and will fall below flood stage 
  later this afternoon.
* Impact...At 6.0 feet, Water will cover most of the River Dock 
  Resturant property and residential property on the south bank.


&&

LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939

$$

JFL
644 
WGUS84 KLIX 192031
FLSLIX

Flood Statement
National Weather Service New Orleans LA
331 PM CDT Sat Jun 19 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Jourdan River Near Kiln/Bay St. Louis affecting Hancock County.

For the Jourdan River...including Kiln/Bay St. Louis...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC045-201100-
/O.EXT.KLIX.FL.W.0167.000000T0000Z-210620T1100Z/
/KLNM6.1.ER.210619T0754Z.210619T0945Z.210620T0500Z.NO/
331 PM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Jourdan River Near Kiln/Bay St. Louis.
* Until tomorrow morning.
* At 2:30 PM CDT Saturday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:30 PM CDT Saturday was 6.3 feet.
* Forecast...The river will fall below flood stage just after 
  midnight tonight to 1.7 feet and then begin rising early Tuesday 
  morning. It will then rise again to 2.7 feet early Tuesday 
  afternoon. It will fall to 1.3 feet and then begin rising early 
  Wednesday morning. It will then rise again to 2.3 feet early 
  Wednesday afternoon. It will fall to 1.2 feet and then begin 
  rising early Thursday morning then rise again.
* Impact...At 6.0 feet, Water will cover most of the River Dock 
  Restaurant property and residential property on the south bank.


&&

LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939

$$

CAB
463 
WGUS84 KLIX 200052
FLSLIX

Flood Statement
National Weather Service New Orleans LA
752 PM CDT Sat Jun 19 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Jourdan River Near Kiln/Bay St. Louis affecting Hancock County.

For the Jourdan River...including Kiln/Bay St. Louis...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC045-201500-
/O.EXT.KLIX.FL.W.0167.000000T0000Z-210620T1500Z/
/KLNM6.1.ER.210619T0754Z.210619T0945Z.210620T0900Z.NO/
752 PM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Jourdan River Near Kiln/Bay St. Louis.
* Until late tomorrow morning.
* At 7:30 PM CDT Saturday the stage was 6.5 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tonight.
* Impact...At 6.0 feet, Water will cover most of the Jourdan River 
  Steamer Restaurant property and residential property on the south 
  bank.


&&

LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939

$$

PG
777 
WGUS84 KLIX 201333
FLSLIX

Flood Statement
National Weather Service New Orleans LA
833 AM CDT Sun Jun 20 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Jourdan River Near Kiln/Bay St. Louis affecting Hancock County.

For the Jourdan River...including Kiln/Bay St. Louis...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC045-210200-
/O.EXT.KLIX.FL.W.0167.000000T0000Z-210621T0200Z/
/KLNM6.1.ER.210619T0754Z.210619T0945Z.210620T2000Z.NO/
833 AM CDT Sun Jun 20 2021

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Jourdan River Near Kiln/Bay St. Louis.
* Until late this evening.
* At 7:30 AM CDT Sunday the stage was 6.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage late this 
  afternoon.
* Impact...At 6.0 feet, Water will cover most of the River Dock 
  Resturant property and residential property on the south bank.


&&

LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939

$$

KO
630 
WGUS84 KLIX 210031
FLSLIX

Flood Statement
National Weather Service New Orleans LA
731 PM CDT Sun Jun 20 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Jourdan River Near Kiln/Bay St. Louis affecting Hancock County.

MSC045-210145-
/O.CAN.KLIX.FL.W.0167.000000T0000Z-210621T0031Z/
/KLNM6.1.ER.210619T0754Z.210619T0945Z.000000T0000Z.NO/
731 PM CDT Sun Jun 20 2021

...The Flood Warning for the Jourdan River Near Kiln/Bay St. Louis 
has been cancelled...

The Flood Warning is cancelled for
  the Jourdan River Near Kiln/Bay St. Louis.
* At 6:30 PM CDT Sunday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to a stage of around 
  2.0 feet by Monday evening.


&&

LAT...LON 3036 8943 3039 8951 3043 8947 3040 8939

$$

PG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 19, 12:34 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 19, 12:34 AM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1234 AM CDT Sat Jun 19 2021

.AVIATION...

Significant flight restrictions continue at eastern terminals.
Most terminals are MVFR or lower conditions in rain. No lightning
associated with the precipitation, but definitely some squally
conditions. Wind directions are going to shift every few hours as
circulation moves across the area. Strongest winds are going to be
at KGPT over the next few hours with occasional gusts to 40
knots. As we get into the daylight hours, winds will become less
impactful, but could still see gusts to 25 knots. There will be
potential for some TSRA during the daytime hours before most
terminals improve to VFR beyond 00z Sunday. 35

&&

PREV DISCUSSION... /issued 526 PM CDT Fri Jun 18 2021/

SHORT TERM...

Tropical system over the northern gulf will continue to track
northward making landfall later tonight south of Houma...near
Port Fourchon as a weak tropical system. The system remains
elongated with the primary convection remaining to the right of
center. The main threat with this system will continue to be heavy
rainfall primarily east of Lake Pontchartrain. Additional
rainfall amounts of 2 to 3 inches between I-55 and the Pearl River
basin with an additional 4 to 8 inches over coastal MS possible
through Saturday. Winds could gust up to near tropical storm force
especially south of I-10 as the tropical low moves inland
tonight. Another threat will be isolated rapid spin up weak
tornadoes with friction from land as the circulation moves
farther inland. Pw values have increased to 2.22 inches at LIX as
of the 18Z sounding. The bulk of the rainfall is expected to come
to an end over southeast Louisiana by midnight tonight as dry
slotting is expected to occur on the back side of the system.
Heavy rainfall threat shifts to coastal MS overnight tonight and
could continue through Saturday midday as the heaviest convection
expected to remain well east of the center. Remnant low will
slowly move inland Saturday through south Mississippi bringing the
heaviest rainfall into GA and AL by Saturday evening. A dryer
trend expected on Saturday as the back side of the low will
provide some minor subsidence along with 588 upper level ridging
over northern LA. Saturday through Sunday a stalled weak warm
frontal boundary over the area will keep POPS in the forecast as
the low continues to lift out to the northeast. However...given
some mid level dryer air...convection expected to be scattered
over the weekend. The main concern over the weekend will be given
the boundary...moderate PW values and low convective temperatures
any breaks in cloud cover temperatures could heat up into the mid
to upper 80s. Strong showers and storms that do develop from
heating have the potential to bring heavy rainfall.

LONG TERM...
Sunday night into Monday a deep long wave trough will drop down
from the upper midwest into the Missouri Valley. An elongated low
pressure system over the northern gulf along an associated
frontal boundary over the mid south will keep high rain chances
into the forecast through midweek. Deep trough sets up over the
Ohio and TN valleys by Tuesday with northwest flow pattern over
the forecast area. We will have to monitor the increase risk for
severe storms early next week given the cool pool dominated
pattern. Uncertainty lies beyond Tuesday as models have backed off
on front clearing through the area. Models now indicating front
stalling to our north and eventually washing out over the
southeastern USA and northern Gulf coast with upper level ridging
bringing dryer conditions by late next week.

AVIATION...00Z

Periods of +RA from tropical system will bring terminals down to
IFR conditions at times. Otherwise...MVFR condtions will prevail
in between the heavier showers. CIGS will continue to remain below
2000 feet along with reduced VIS from heavier bands overnight.
Winds will gust at times over 30 especially at NEW, GPT and MSY.
Conditions will improve to VFR after 3Z for termainals except GPT
where +RA is possible to continue through 15Z Saturday.

MARINE...

Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  90  74  89 /  40  50  20  70
BTR  75  90  76  89 /  30  50  30  70
ASD  76  89  77  89 /  60  60  30  70
MSY  78  89  79  89 /  50  60  30  70
GPT  76  88  77  88 /  70  60  40  70
PQL  74  87  76  88 /  80  70  40  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
     075>078.

     Coastal Flood Warning until 7 PM CDT this evening for LAZ064-
     066>070-076-078.

     Flash Flood Watch through Sunday morning for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

     Coastal Flood Advisory until 7 PM CDT this evening for LAZ049-
     050-058-060-061-072-075-077.

     Wind Advisory until 1 PM CDT this afternoon for LAZ036-037-039-
     046>048-071.

GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
     557-570-572-575-577.

MS...Tropical Storm Warning for MSZ080>082.

     Coastal Flood Warning until 7 PM CDT this evening for MSZ080>082.

     Flash Flood Watch through Sunday morning for MSZ068>071-077-
     080>082.

     Wind Advisory until 1 PM CDT this afternoon for MSZ069>071-077.

GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
     570-572-575-577.

&&

In the hours before

Special weather statement, Jun 18, 9:02 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
902 PM CDT Fri Jun 18 2021

LAZ070-190230-
Lower St. Bernard-
902 PM CDT Fri Jun 18 2021

...SHOWERS CAPABLE OF PRODUCING WATERSPOUTS WILL BE POSSIBLE ACROSS
PORTIONS OF CENTRAL ST. BERNARD PARISH...

At 900 PM CDT, areas of heavy showers likely producing waterespouts
were located 10 miles east of Shell Beach, or 27 miles east of
Chalmette, moving northwest at 45 mph.

Waterspouts and winds in excess of 40 to 50 mph will be possible
over rural areas of northeastern St.Bernard Parish.

LAT...LON 2985 8932 2982 8931 2986 8935 2982 8942
      2983 8936 2982 8937 2976 8927 2980 8946
      2974 8944 2977 8947 2973 8949 2990 8960
      2999 8958 3008 8949 3003 8940 2998 8946
      2996 8938 2989 8937 2988 8925
TIME...MOT...LOC 0200Z 148DEG 39KT 2990 8950

KLG
Special weather statement, Jun 18, 9:32 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
932 PM CDT Fri Jun 18 2021

LAZ070-190245-
Lower St. Bernard-
932 PM CDT Fri Jun 18 2021

...A SHOWER CAPABLE OF PRODUCING A WATERSPOUT WILL AFFECT NORTH
CENTRAL ST. BERNARD PARISH...

At 931 PM CDT, a shower likely producing a strong waterspout was
located 12 miles northeast of Shell Beach, or 22 miles south of
Waveland, moving northwest at 40 mph.

Waterspouts and winds in excess of 40 mph are possible before
crossing into Lake Borgne shortly.

This storm will remain over mainly rural areas of north central St.
Bernard Parish.

LAT...LON 2993 8950 3000 8957 3001 8956 3003 8950
      2995 8947
TIME...MOT...LOC 0231Z 151DEG 36KT 2998 8951

KLG
Local storm report, Jun 18, 11:32 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 PM CDT FRI JUN 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLASH FLOOD      SLIDELL                 30.29N 89.78W
06/18/2021                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            EXTENSIVE STREET FLOODING REPORTED IN
            NEIGHBORHOODS OFF OF GAUSE AND FREMAUX
            BOULEVARDS.

&&

PG
Special weather statement, Jun 19, 1:14 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
114 AM CDT Sat Jun 19 2021

LAZ070-190700-
Lower St. Bernard-
114 AM CDT Sat Jun 19 2021

...A SHOWER CAPABLE OF PRODUCING A WATERSPOUT WILL AFFECT CENTRAL
ST. BERNARD PARISH...

At 113 AM CDT, a shower was located 8 miles southeast of Shell Beach,
or 20 miles northeast of Port Sulphur, moving north at 45 mph.

Waterspouts and winds in excess of 40 mph are possible with this
shower.

This shower will remain over mainly rural areas of central St.
Bernard Parish.

LAT...LON 2975 8963 2987 8963 2989 8959 2999 8958
      3004 8950 3008 8948 3003 8943 3001 8946
      2999 8944 2972 8953 2975 8953 2974 8955
      2972 8954 2972 8957 2976 8958 2974 8961
      2973 8958 2972 8960
TIME...MOT...LOC 0613Z 190DEG 41KT 2978 8958

KLG
Local storm report, Jun 19, 2:15 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 AM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     FLASH FLOOD      KILN                    30.42N 89.43W
06/19/2021                   HANCOCK            MS   EMERGENCY MNGR

            NUMEROUS ROADS CLOSED AND IMPASSABLE DUE TO
            HIGH WATER. A FEW HIGH WATER RESCUES
            NECESSARY WHERE PEOPLE DROVE AROUND
            BARRICADES.

&&
Special weather statement, Jun 19, 2:33 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
233 AM CDT Sat Jun 19 2021

LAZ058-072-075-190800-
Northwest St. Tammany-Southern Tangipahoa-St. John The Baptist-
233 AM CDT Sat Jun 19 2021

...A SHOWER CAPABLE OF PRODUCING A WATERSPOUT WILL AFFECT
NORTHEASTERN ST. JOHN THE BAPTIST AND SOUTHEASTERN TANGIPAHOA
PARISHES...

At 232 AM CDT, a shower capable of producing a waterspout near
coastal western Lake Pontchartrain was located 13 miles northeast of
Laplace, moving northeast at 25 mph.

Waterspouts and winds in excess of 40 mph are possible with this
shower.

This shower will remain over mainly rural areas of northeastern St.
John The Baptist and southeastern Tangipahoa Parishes.
This includes Interstate 55 in Louisiana between mile markers 7 and
17.

LAT...LON 3045 9028 3040 9018 3038 9023 3034 9028
      3032 9028 3022 9041 3018 9043 3019 9046
      3028 9040 3030 9042 3046 9036
TIME...MOT...LOC 0732Z 204DEG 22KT 3024 9037

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:52 PM CDTAreal Flood AdvisoryLIXHancock, Harrison30 min
Jun 18, 10:22 PM CDTFlash Flood WarningLIXHancock, Harrison5 hr
Jun 18, 11:23 PM CDTTornado WarningLIXHancock, Harrison22 min
Jun 18, 11:39 PM CDTTornado WarningLIXHarrison, Jackson9 min
Jun 18, 11:40 PM CDTAreal Flood AdvisoryLIXHancock, Harrison, Jackson, Pearl River64 min
Jun 18, 11:46 PM CDTTornado WarningLIXHancock14 min
Jun 19, 12:37 AM CDTTornado WarningLIXHancock, Harrison23 min
Jun 19, 12:44 AM CDTFlash Flood WarningLIXHancock, Harrison, Jackson, Pearl River4 hr
Jun 19, 12:52 AM CDTAreal Flood AdvisoryLIXPearl River4 hr
Jun 19, 12:53 AM CDTTornado WarningLIXHarrison8 min
Jun 19, 1:52 AM CDTFlash Flood WarningLIXPearl River4 hr
Jun 19, 3:37 AM CDTFlash Flood WarningLIXJackson4 hr
Jun 19, 5:08 AM CDTTornado WarningLIXJackson37 min

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.